File Download
  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Contrast-induced nephropathy

TitleContrast-induced nephropathy
Authors
KeywordsComplications, renal
Fluids, i.v.
Heart, coronary occlusion
Imaging
Kidney, failure
Issue Date2007
PublisherOxford University Press. The Journal's web site is located at http://bja.oxfordjournals.org/
Citation
British Journal Of Anaesthesia, 2007, v. 99 n. 4, p. 474-483 How to Cite?
AbstractInterventional radiological procedures involving anaesthesia are generally increasing. Contrast-induced nephropathy (CIN), usually defined as an increase in serum creatinine of 44 μmol litre-1 (0.5 mg dl-1) or a 25% increase from the baseline value 48 h after intravascular injection of contrast media, is a common and potentially serious complication of the use of iodinated contrast media in patients at risk of acute renal injury. It is an important cause of hospital-acquired renal failure, may be a difficult differential diagnosis and the incidence does not appear to have changed over the last few decades. In the general population, the incidence of CIN is estimated to be 1-2%. However, the risk for developing CIN may be as high as 50% in some patient subgroups, such as those with diabetes mellitus and pre-existing renal impairment. The impact of CIN on clinical outcomes has been evaluated most extensively in patients undergoing percutaneous coronary intervention where it is associated with increased mortality both in hospital and at 1 yr. As treatment is limited to supportive measures while awaiting the resolution of the renal impairment, emphasis needs to be directed at prevention. © The Board of Management and Trustees of the British Journal of Anaesthesia 2007. All rights reserved.
Persistent Identifierhttp://hdl.handle.net/10722/145544
ISSN
2015 Impact Factor: 5.616
2015 SCImago Journal Rankings: 2.314
ISI Accession Number ID
References

 

DC FieldValueLanguage
dc.contributor.authorWong, GTCen_HK
dc.contributor.authorIrwin, MGen_HK
dc.date.accessioned2012-02-28T01:53:19Z-
dc.date.available2012-02-28T01:53:19Z-
dc.date.issued2007en_HK
dc.identifier.citationBritish Journal Of Anaesthesia, 2007, v. 99 n. 4, p. 474-483en_HK
dc.identifier.issn0007-0912en_HK
dc.identifier.urihttp://hdl.handle.net/10722/145544-
dc.description.abstractInterventional radiological procedures involving anaesthesia are generally increasing. Contrast-induced nephropathy (CIN), usually defined as an increase in serum creatinine of 44 μmol litre-1 (0.5 mg dl-1) or a 25% increase from the baseline value 48 h after intravascular injection of contrast media, is a common and potentially serious complication of the use of iodinated contrast media in patients at risk of acute renal injury. It is an important cause of hospital-acquired renal failure, may be a difficult differential diagnosis and the incidence does not appear to have changed over the last few decades. In the general population, the incidence of CIN is estimated to be 1-2%. However, the risk for developing CIN may be as high as 50% in some patient subgroups, such as those with diabetes mellitus and pre-existing renal impairment. The impact of CIN on clinical outcomes has been evaluated most extensively in patients undergoing percutaneous coronary intervention where it is associated with increased mortality both in hospital and at 1 yr. As treatment is limited to supportive measures while awaiting the resolution of the renal impairment, emphasis needs to be directed at prevention. © The Board of Management and Trustees of the British Journal of Anaesthesia 2007. All rights reserved.en_HK
dc.languageengen_US
dc.publisherOxford University Press. The Journal's web site is located at http://bja.oxfordjournals.org/en_HK
dc.relation.ispartofBritish Journal of Anaesthesiaen_HK
dc.subjectComplications, renalen_HK
dc.subjectFluids, i.v.en_HK
dc.subjectHeart, coronary occlusionen_HK
dc.subjectImagingen_HK
dc.subjectKidney, failureen_HK
dc.subject.meshAcute Kidney Injury - chemically induced - physiopathology - prevention and control-
dc.subject.meshAntioxidants - therapeutic use-
dc.subject.meshContrast Media - adverse effects-
dc.subject.meshFluid Therapy - methods-
dc.subject.meshPostoperative Complications - chemically induced-
dc.titleContrast-induced nephropathyen_HK
dc.typeArticleen_HK
dc.identifier.emailWong, GTC:gordon@hku.hken_HK
dc.identifier.emailIrwin, MG:mgirwin@hku.hken_HK
dc.identifier.authorityWong, GTC=rp00523en_HK
dc.identifier.authorityIrwin, MG=rp00390en_HK
dc.description.naturelink_to_OA_fulltext-
dc.identifier.doi10.1093/bja/aem237en_HK
dc.identifier.pmid17681968-
dc.identifier.scopuseid_2-s2.0-34548696136en_HK
dc.identifier.hkuros130858en_US
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-34548696136&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume99en_HK
dc.identifier.issue4en_HK
dc.identifier.spage474en_HK
dc.identifier.epage483en_HK
dc.identifier.isiWOS:000250198700004-
dc.publisher.placeUnited Kingdomen_HK
dc.identifier.citeulike9804671-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats